Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

The Fischer-Clifford matrices of a maximal subgroup of $Fi^{\prime}_{24}$


Authors: Faryad Ali and Jamshid Moori
Journal: Represent. Theory 7 (2003), 300-321
MSC (2000): Primary 20C15, 20D08, 20E22
DOI: https://doi.org/10.1090/S1088-4165-03-00175-4
Published electronically: July 29, 2003
MathSciNet review: 1993362
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Fischer group $Fi_{24}^{\prime}$ is the largest sporadic simple Fischer group of order

\begin{displaymath}1255205709190661721292800 = 2^{21}.3^{16}.5^2.7^3.11.13.17.23.29 \;\;.\end{displaymath}

The group $Fi_{24}^{\prime}$ is the derived subgroup of the Fischer $3$-transposition group $Fi_{24}$ discovered by Bernd Fischer. There are five classes of elements of order 3 in $Fi_{24}^{\prime}$ as represented in ATLAS by $3A$, $3B$, $3C$, $3D$ and $3E$. A subgroup of $Fi_{24}^{\prime}$ of order $3$ is called of type $3X$, where $X \in \{A,B,C,D,E \}$, if it is generated by an element in the class $3X$. There are six classes of maximal 3-local subgroups of $Fi_{24}^{\prime}$ as determined by Wilson. In this paper we determine the Fischer-Clifford matrices and conjugacy classes of one of these maximal 3-local subgroups $ \bar{G} := N_{Fi_{24}^{\prime}}(\langle N\rangle ) \cong 3^7{\cdot}O_7(3)$, where $N \cong 3^7$ is the natural orthogonal module for $\bar{G}/N \cong O_7(3)$ with $364$ subgroups of type $3B$ corresponding to the totally isotropic points. The group $\bar{G}$ is a nonsplit extension of $N $ by $G \cong O_7(3)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C15, 20D08, 20E22

Retrieve articles in all journals with MSC (2000): 20C15, 20D08, 20E22


Additional Information

Faryad Ali
Affiliation: School of Mathematics, Statistics and I.T., University of Natal, Private Bag X 01, Scottsville, Pietermaritzburg 3209, South Africa

Jamshid Moori
Affiliation: School of Mathematics, Statistics and I.T., University of Natal, Private Bag X 01, Scottsville, Pietermaritzburg 3209, South Africa

DOI: https://doi.org/10.1090/S1088-4165-03-00175-4
Received by editor(s): August 29, 2002
Received by editor(s) in revised form: April 7, 2003
Published electronically: July 29, 2003
Additional Notes: The first author was supported by a postgraduate bursary from the NRF(SA)
The second author was supported by a research grant from University of Natal and NRF(SA)
Article copyright: © Copyright 2003 American Mathematical Society